Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 30, 2021Fayette County, Jessamine County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 30, 2021, 11:07 PM EDT for Fayette County, Jessamine County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 11:07 PM EDT (03:07 UTC)
Expired
Jun 30, 2021, 11:30 PM EDT
In force
23 min
Issued by
NWS Louisville, KY

Counties Fayette County, KY, Jessamine County, KY

The radar

The Jackson,KY radar (KJKL), 106 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:07 PM EDTTSTM WND DMGNicholasville, KYTREE DAMAGE, POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS83 KLMK 010307
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
1107 PM EDT Wed Jun 30 2021

KYZ041-048-056-057-010330-
Fayette-Jessamine-Madison-Garrard-
1107 PM EDT Wed Jun 30 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARRARD... 
JESSAMINE...MADISON AND FAYETTE COUNTIES...

At 1105 PM EDT, radar indicated strong thunderstorms were located 
along a line extending from just north of Lexington Blue Grass 
Airport to 7 miles north of Lancaster. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lexington, Richmond, Nicholasville, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Cadentown, Northland and
Highlands.

LAT...LON 3767 8432 3765 8461 3811 8463 3812 8462
      3819 8437 3816 8437 3816 8438 3813 8437
      3811 8438 3810 8436 3790 8434 3790 8435
      3789 8434
TIME...MOT...LOC 0305Z 270DEG 15KT 3808 8457 3772 8454 

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 8:44 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 30, 8:44 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
844 PM EDT Wed Jun 30 2021

.Forecast Update...
Issued at 840 PM EDT Wed Jun 30 2021

Radar continues to show isolated convection across our CWA this
evening. Brief heavy downpours and wind gust of near 25 mph seem to
be the main impacts from these cells. Expect more of the same as we
go through the rest of the evening and into the first half of the
overnight. Few clusters of rain/storms have been trying to work out
of far southwestern Indiana into our CWA but have weakened as they
move eastward, and with the loss of daytime heating expect more
weakening to occur. Hi-res models haven't initialized well with much
of the ongoing convection this evening but continue to advertised a
brief lull in activity until about 06z to 07z. Have adjusted our PoP
grids to reflect this lull and isolated nature of convection.

As the upper level trough pushes southward overnight, expect
possible redevelopment of shower and possible storms between 06z-12z
in southern Indiana and northern Kentucky. Forecast soundings
continues to maintain SBCAPE values around 2000 J/kg as well as a
nice saturated column, so some thunder is possible with any
activity. Heavy rain will also be an issues as PWAT values remain
near 2.00" and dew points in the low/mid 70s. Localized flooding
would be the main concern from any early morning showers and storms,
especially for the morning commute along the I-64 corridor. No other
changes have been made to the forecast grids.

&&

.Short Term...(This evening through Thursday)
Issued at 315 PM EDT Wed Jun 30 2021

KLVX began showing pop up showers initiate along the I-64 corridor
around 18z. SPC Mesoanalysis reveals MLCAPE of 1500-2000 J/kg and
steep low level lapse rates of 7.5C/km in a very moist airmass with
PWATs greater than 1.9". Sfc temperatures have remained in the mid
80s under an increased mix of clouds. Despite temps staying below
90F, dewpoints have remained in the low 70s, making for quite a
muggy day across the region. Expect to see showers and storms
continue this afternoon and evening, primarily across southern IN
and north central KY as the sfc cold front currently stretching
across northern IL/IN continues to sag southward tonight and
interacts with our moist airmass.

Upper level shortwave will be digging southward overnight helping to
push the slow moving sfc boundary further south and provide
additional lift to our region. Hi-res guidance suggests a brief lull
in precip activity this evening, but renewed development looks to
take place late tonight or during the overnight hours, focused over
southern IN and expected to spread southward through the region as
the front approaches. RAP soundings suggest we'll hold on to sfc
based instability tonight and a saturated column, so expect to have
at least some thunder mixed in with numerous showers. Weak flow
aloft will help limit any recognizable shear, so no severe wx is
expected.

By tomorrow morning, widespread showers and storms are expected
across the region within a continued moist environment. CAPE values
will be meager with overcast skies, so continue to think storms will
remain sub-severe for tomorrow. Precip chances continue into the
afternoon hours. Main hazards will be intense rainfall rates and
slow storm motions, leading to localized flooding concerns. OHRFC 1
hour FFG is around 2 inches, and 3 and 6 hour FFG is roughly 3-4
inches. Think we'll have a chance of meeting or exceeding the 1 or 3
hour FFG with a slow moving storm that puts down impressive rainfall
rates.

Temperatures for tomorrow will remain in the upper 70s to near 80F,
but should be another muggy day with dewpoints once again around 70.

.Long Term...(Thursday night through Wednesday)
Issued at 230 PM EDT Wed Jun 30 2021

As we head into Thursday night, expect showers and storms to taper
off from northwest to southeast as the surface cold front finally
pushes through the area. With the upper trough and cold front
exiting off to the east by Friday, we will transition to a drier and
somewhat cooler pattern as surface high pressure along with ridging
aloft begin to build over the area. Under northerly flow behind the
front, low temperatures Thursday night into Friday morning will
generally be in the lower to mid 60s. Low temperatures will then
trend even cooler as we head into the weekend, with overnight lows
in the mid 50s to lower 60s. High temperatures are also expected to
remain below climatological normals Friday and Saturday, topping out
in the upper 70s to lower 80s.

By the start of next week, the upper pattern will begin to flatten
out a bit while southerly flow starts to take hold in the lower
levels as high pressure drifts to the east. This will result in
temperatures warming near/slightly above normals once again with
highs in the upper 80s to lower 90s through the end of the period
and overnight lows in the upper 60s to lower 70s. May begin to see
some diurnally driven precip chances in the afternoon and evening
hours next week; however, will maintain just slight chance PoPs at
this time with lower confidence in any finer details.

&&

.Aviation...(00Z TAF Issuance)
Issued at 715 PM EDT Wed Jun 30 2021

Main concern this evening is impact of convection.  Best coverage is
currently around HNB, but enough dying CBs near SDF and LEX that all
are worth initializing VCTS. Will also include a TEMPO for IFR vis
in heavy rain at HNB, and perhaps later this evening at SDF.  The
latter will be a last-minute call at issuance time.

Much of the overnight will be dry with light winds and a mid-level
ceiling. Precip coverage increases again just before daybreak with
the slow approach of the front. Look for low-end MVFR cig and vis
for a good chunk of the day under widespread showers. Best chances
for embedded thunder will be farther south and east in BWG and LEX,
so we'll include VCTS there. Lowest ceilings expected at HNB and LEX
where we could go IFR at times. Will see breaks at times in the
rain, but not expecting improvement in ceilings until the last few
hrs of the TAF in HNB and SDF, and beyond that in BWG and LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...BTN
Short Term...CJP
Long Term...JML
Aviation...RAS
Hazardous weather outlook, Jun 30, 3:39 PM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
339 PM EDT Wed Jun 30 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
339 PM EDT Wed Jun 30 2021 /239 PM CDT Wed Jun 30 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Showers and thunderstorms are expected tonight. The main threats, in
addition to lightning, will be locally torrential downpours and
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Widespread rain is expected Thursday as a cold front moves into the
region. Scattered storms are expected as well, with the main threats
being heavy rainfall, local flooding, and cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotters are welcome to report instances of flooding and strong
thunderstorm winds today through tomorrow.

&&

More information, along with other weather, hydrological and
climate information, can be found at weather.gov/louisville.

CJP/JML

In the hours before

Special weather statement, Jun 30, 11:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1107 PM EDT Wed Jun 30 2021

KYZ041-048-056-057-010330-
Fayette-Jessamine-Madison-Garrard-
1107 PM EDT Wed Jun 30 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARRARD...
JESSAMINE...MADISON AND FAYETTE COUNTIES...

At 1105 PM EDT, radar indicated strong thunderstorms were located
along a line extending from just north of Lexington Blue Grass
Airport to 7 miles north of Lancaster. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lexington, Richmond, Nicholasville, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Cadentown, Northland and
Highlands.

LAT...LON 3767 8432 3765 8461 3811 8463 3812 8462
      3819 8437 3816 8437 3816 8438 3813 8437
      3811 8438 3810 8436 3790 8434 3790 8435
      3789 8434
TIME...MOT...LOC 0305Z 270DEG 15KT 3808 8457 3772 8454

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:28 PM EDTSpecial Weather StatementLMKClark47 min
Jun 30, 11:36 PM EDTSpecial Weather StatementLMKBourbon39 min
Jul 1, 12:07 AM EDTSpecial Weather StatementLMKNicholas23 min
Jul 1, 12:12 AM EDTSpecial Weather StatementLMKLincoln33 min
Jul 1, 3:57 AM EDTFlash Flood WatchLMKAdair, Anderson, Bourbon, Boyle, Bullitt, Casey and 24 more16 hr
Jul 1, 7:36 AM EDTAreal Flood AdvisoryLMKClark, Fayette, Jessamine3 hr
Jul 1, 8:28 AM EDTFlash Flood WarningLMKClark, Fayette, Jessamine7 hr
Jul 1, 9:00 AM EDTAreal Flood AdvisoryLMKBoyle, Garrard, Jessamine, Mercer3 hr
Jul 1, 9:33 AM EDTFlash Flood WarningLMKClark, Garrard, Jessamine, Madison, Mercer6 hr
Jul 1, 11:47 AM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jul 1, 11:55 AM EDTFlash Flood WarningLMKBoyle, Marion, Mercer, Washington4 hr
Jul 1, 12:22 PM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Spencer3 hr
Jul 1, 12:31 PM EDTFlash Flood WarningLMKBullitt, Jefferson, Spencer3 hr
Jul 1, 12:51 PM EDTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison4 hr
Jul 1, 1:05 PM EDTAreal Flood AdvisoryLMKAnderson, Mercer, Spencer, Washington3 hr
Jul 1, 1:18 PM EDTAreal Flood AdvisoryLMKBullitt, Nelson, Spencer3 hr
Jul 1, 1:51 PM EDTFlash Flood WarningLMKAnderson, Mercer, Washington3 hr
Jul 1, 2:17 PM EDTFlash Flood WarningLMKGarrard, Lincoln, Madison3 hr
Jul 1, 3:23 PM EDTAreal Flood WarningLMKClark, Fayette, Jessamine2 hr
Jul 1, 3:26 PM EDTAreal Flood WarningLMKClark, Garrard, Jessamine, Madison, Mercer3 hr
Jul 1, 3:39 PM EDTAreal Flood WarningLMKBoyle, Marion, Mercer, Washington3 hr
Jul 1, 3:42 PM EDTAreal Flood WarningLMKBullitt, Jefferson, Spencer2 hr
Jul 1, 4:54 PM EDTAreal Flood WarningLMKAnderson, Mercer, Washington97 min
Jul 1, 6:43 PM EDTRiver Flood WarningLMKBourbon28 hr
Jul 1, 12:12 PM EDTAreal Flood AdvisoryLMKPerry3 hr

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.